Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 24, 2021, 9:36 PM CDT for Garvin County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 9:36 PM CDT (02:36 UTC)
- Expired
- Mar 24, 2021, 10:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Garvin County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS84 KOUN 250236 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 936 PM CDT Wed Mar 24 2021 OKZ028-030-040>042-250300- Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Murray OK- 936 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...eastern Garvin...northwestern Pontotoc...southeastern McClain and north central Murray Counties Until 1000 PM CDT... AT 933 PM CDT, a strong thunderstorm was located 4 miles south of Pauls Valley, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3455 9725 3468 9738 3498 9706 3478 9685 TIME...MOT...LOC 0233Z 227DEG 35KT 3467 9725 $$ Ware
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:54 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 24, 6:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 654 PM CDT Wed Mar 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 234 PM CDT Wed Mar 24 2021 Southerly flow ahead of an approaching shortwave trough will bring increasingly moist air into north Texas and Oklahoma tonight and early Thursday. Scattered virga and showers have already formed over the region, and should continue to generally increase this evening. Mainly elevated instability will contribute to a few thunderstorms, mainly over southern Oklahoma and north Texas this evening and overnight. A few severe storms, with mainly a hail threat, will be possible over our southeast counties this evening through the first couple of hours after midnight. As the upper wave continues moving east tomorrow, the rain chances will diminish from west to east. All rain should be east of our forecast area by mid-afternoon. && .LONG TERM... (Thursday night through next Tuesday) Issued at 338 PM CDT Wed Mar 24 2021 Temperatures will moderate on Friday as mid-level heights rise and southerly winds return as the trough departs the Southern Plains. A strengthening surface cyclone from lee cyclogenesis will result in breezy southerly winds with sustained winds at 20 to 25 mph with gusts over 35 mph possible. Combined with low relative humidity and warm temperatures, this may result in elevated fire weather conditions Friday afternoon. On Saturday, a shortwave trough will move toward the Great Lakes with a trailing cold front moving through the Southern Plains. There is a slight chance showers and thunderstorms may develop along or just north of the cold front late Saturday, primarily across the southeast of Oklahoma. While there will be instability, the remains some uncertainty on the strength of the cap. Slightly cooler temperatures are expected in the front's wake for Sunday. By late Sunday into early Monday, a trough is progged to lift into the Southern Plains with another chance of rain. Instability appears to be quite limited, so opted to only mention a slight chance of thunderstorms (primarily across the southeast). By Tuesday into Wednesday, a longwave trough is progged to dig into the Plains. As this occurs, another cold front with a chance of showers of thunderstorms will move through the area with cooler temperatures mid-week. There is the potential this could be a relatively strong front (with respect to temperatures), so temperatures could be lowered further in subsequent forecasts. Mahale && .AVIATION... (00Z TAFS) Issued at 651 PM CDT Wed Mar 24 2021 Showers and thunderstorms will continue to lift northeastward out of Texas through this evening, mainly along I-44/I-35. Vsbys should remain above 4 SM. Later tonight, cigs will drop to MVFR and then likely IFR before sunrise. Showers may continue along and east of I-35 through this time also. Winds will remain easterly to northerly. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 61 43 74 / 70 30 0 0 Hobart OK 40 62 43 75 / 30 10 0 0 Wichita Falls TX 45 66 46 80 / 30 20 0 0 Gage OK 35 59 40 71 / 50 0 0 0 Ponca City OK 43 58 40 72 / 50 20 0 10 Durant OK 50 66 45 76 / 90 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....10 AVIATION...03
Hazardous weather outlook, Mar 24, 11:55 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1155 AM CDT Wed Mar 24 2021 OKZ004>048-050>052-TXZ083>090-251200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1155 AM CDT Wed Mar 24 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms are possible Wednesday evening and tonight across parts of southern Oklahoma and western north Texas. Hail up to the size of quarters and wind gusts up to 60 mph are possible with these storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southeast Oklahoma should be ready for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are possible early Thursday morning over southeast Oklahoma. These storms are not expected to be severe. .Fire Weather... Elevated fire weather conditions are possible on Friday over western Oklahoma and western north Texas due to breezy south winds, warm temperatures, and low relative humidity. Elevated fire weather is also possible next Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 24, 9:34 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
934 PM CDT Wed Mar 24 2021
OKZ047-250300-
Johnston OK-
934 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR western Johnston County Until
1000 PM CDT...
AT 933 PM CDT, a strong thunderstorm was located near Mannsville,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3417 9680 3417 9694 3425 9693 3447 9680
3434 9661
TIME...MOT...LOC 0233Z 215DEG 24KT 3420 9687
WareSpecial weather statement, Mar 24, 9:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 936 PM CDT Wed Mar 24 2021 OKZ028-030-040>042-250300- Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Murray OK- 936 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...eastern Garvin...northwestern Pontotoc...southeastern McClain and north central Murray Counties Until 1000 PM CDT... AT 933 PM CDT, a strong thunderstorm was located 4 miles south of Pauls Valley, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3455 9725 3468 9738 3498 9706 3478 9685 TIME...MOT...LOC 0233Z 227DEG 35KT 3467 9725 Ware
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:34 PM CDT | Special Weather Statement | OUN | Johnston | 26 min |
| Mar 24, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 35 min |
| Mar 24, 10:01 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Mar 24, 10:05 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Mar 24, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 39 min |
| Mar 24, 11:11 PM CDT | Special Weather Statement | OUN | Bryan | 34 min |
| Mar 24, 11:39 PM CDT | Special Weather Statement | OUN | Bryan | 21 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.